MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7308
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured as the customer's weight was not provided.
 
Event or Problem Description
The customer reported that she obtained a blood glucose reading of 20 mg/dl at 1:06 p.M.On the contour next link meter.The customer had no symptoms of hypoglycemia.The customer performed another testing on the contour next one meter and obtained a reading of 92 mg/dl at 1:15 p.M.The customer then performed a repeat testing on the contour next link meter and obtained a reading of 166 mg/dl at 1:18 p.M.There was no allegation of an adverse event.The customer was advised to return the test strips for evaluation.A replacement meter kit was sent to the customer.
 
Additional Manufacturer Narrative
The customer returned the suspected contour next link and contour next one meters for evaluation.The customer also returned the suspected contour next test strips from lot # 9apeg13b.Four of six returned test strips were already inoculated with blood and could not be used for testing.Therefore, an in-house testing was performed using the returned meters with in-house contour next test strips from the same lot #.Only 1 returned test strip was available for testing with each meter.All readings obtained with returned and in-house test strips gave satisfactory performance.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key9638145
Report Number1810909-2020-00051
Device Sequence Number2678421
Product Code NBW
UDI-Device Identifier10301937308502
UDI-Public10301937308502
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110894
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2021
Device Model Number7308
Device Catalogue Number7308
Device Lot Number9APEG13B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2020
Initial Date Received by Manufacturer 01/03/2020
Supplement Date Received by Manufacturer02/26/2020
Initial Report FDA Received Date01/28/2020
Supplement Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR